Web of Science: 103 cites, Scopus: 105 cites, Google Scholar: cites
Quantum Chernoff bound as a measure of distinguishability between density matrices : application to qubit and Gaussian states
Calsamiglia Costa, John (Universitat Autònoma de Barcelona. Departament de Física)
Muñoz Tapia, Ramon (Universitat Autònoma de Barcelona. Departament de Física)
Masanes, Ll. (University of Cambridge. Department of Applied Mathematics and Theoretical Physics)
Acín, Antonio (Institut de Ciències Fotòniques)
Bagán Capella, Emili (Universitat Autònoma de Barcelona. Departament de Física)

Data: 2008
Resum: Hypothesis testing is a fundamental issue in statistical inference and has been a crucial element in the development of information sciences. The Chernoff bound gives the minimal Bayesian error probability when discriminating two hypotheses given a large number of observations. Recently the combined work of Audenaert et al. [Phys. Rev. Lett. 98, 160501 (2007)] and Nussbaum and Szkola [e-print arXiv:quant-ph/0607216] has proved the quantum analog of this bound, which applies when the hypotheses correspond to two quantum states. Based on this quantum Chernoff bound, we define a physically meaningful distinguishability measure and its corresponding metric in the space of states; the latter is shown to coincide with the Wigner-Yanase metric. Along the same lines, we define a second, more easily implementable, distinguishability measure based on the error probability of discrimination when the same local measurement is performed on every copy. We study some general properties of these measures, including the probability distribution of density matrices, defined via the volume element induced by the metric. It is shown that the Bures and the local-measurement based metrics are always proportional. Finally, we illustrate their use in the paradigmatic cases of qubits and Gaussian infinite-dimensional states.
Drets: Tots els drets reservats.
Llengua: Anglès
Document: Article ; recerca ; Versió publicada
Publicat a: Physical review. A, Vol. 77, Issue 3 (March 2008) , p. 032311-1-032311-15, ISSN 1050-2947

DOI: 10.1103/PhysRevA.77.032311

15 p, 258.8 KB

El registre apareix a les col·leccions:
Articles > Articles de recerca
Articles > Articles publicats

 Registre creat el 2014-02-10, darrera modificació el 2022-02-13

   Favorit i Compartir